| Model Number |
MD-493 |
| Medical Device Problem Codes |
Device Reprocessing Problem (1091); Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device will not be returned to olympus for evaluation.Additionally, contamination or culture results of the involved suction valves were not provided.Lot number of the valves were not provided as well.Report noted that the valves are autoclaved.The manufacturer's instructions on reprocessing for this and instructions on pre-cleaning was requested by the customer.In a follow up communication, the customer company representative clarified and confirmed that there was no patient infection.In addition, per the follow up report, the customer contacted the olympus representative ( application specialist) for support regarding reprocessing.As the customer has problems with reprocessing of the valves/endoscopes there are currently urgent assistance/clarifications on side of olympus to provide the instruction for use (ifu)s the customer requested and support the customer with the device portfolio.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
Event or Problem Description
The customer reported to olympus that the suction valves were contaminated with stenotrophomonas maltophilia bacteria that occurred during reprocessing.There was no report of patient infection.According to the report, the contamination occurred when inadequate reprocessing procedures were followed.No patient harm, no user injury reported due to this event.This event reported involved seven suction valves.The seven (7) suction valve involved in this event (bacterial contamination) are reported under the following patient identifiers: (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6).This report being submitted is for report with patient identifier (b)(6).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer: the cleaning, disinfection, and sterilization (cds) was performed by the customer.Pre cleaning is being carried out immediately after a procedure by rinsing with 200ml cleaning solution, wiping the endoscope with lint-free cloth soaked in medical solution, the solution used to clean the endoscope is intercept plus cantel medical.The minimum effective concentration is being checked once a year, or in case of repair, or when abnormalities / change of chemistry occur.The endoscope is checked for leaks before manual cleaning with an olympus leak tester, the endoscope channel is being brushed during manual cleaning with a disposable brush (fendo, keysurgical, and olympus products).The automated endoscope reprocessor used was medivators advantage plus pass-thru cantel medical, there have not been any issues with the device, and the last maintenance for the device was on june 13, 2022.The disinfectant used is rapicide a / b (peressigsaure).The minimum effective concentration is check in the machine during each disinfection (the machine will malfunction if not enough disinfectant is added) during maintenance and validation.The entire reprocessing staff is trained in the proper reprocessing of an endoscope.The endoscope is stored in an endoscope cabinet, hanging in the anesthesia / intensive care after drying, and by lying in the drying cabinet in the endoscopy until reused (cantel medical).The products with samples were taken from endoscopes (serial numbers: (b)(6), lf-gp 2022103 x2, lf-tp 2140230, and lf-gp 2022122).
Event or Problem Description
Related patient identifiers: (b)(6).
Additional Manufacturer Narrative
This report is being supplemented to inform that the following scopes (serial number: (b)(6)) noted in h10 of the supplemental report under sr mfr: 9610595 - 2023 - 10519 are address under patient identifiers: (b)(6).The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please also see update to b5.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The reported event could not be confirmed because the subject device was not returned, an evaluation could not be preformed and the device could not be microbiologically tested by olympus.Based on the results of the investigation a root cause could not be conclusively identified.However, it is likely that how to reprocess md-493 (suction valve), instructed in instructions for use (ifu) of lf-series model device, was not familiarized enough at the user facility.The following ifu instructs reprocessing steps of md-493: - lf-gp/lf-tp: reprocessing manual 3.9 cleaning, disinfection and sterilization procedures for reusable parts and cleaning equipment - ifu of lf-series model device warns on inappropriate reprocessing as follows: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.Olympus will continue to monitor field performance for this device.
Event or Problem Description
The following patient identifiers are related to this event: (b)(6), md-493: suction valve -1.(b)(6), md-493: suction valve -2.(b)(6), md-493: suction valve -3.(b)(6), md-493: suction valve -4.(b)(6), md-493: suction valve -5.(b)(6), md-493: suction valve -6.(b)(6), md-493: suction valve -7.(b)(6), lf-tp, sn (b)(6).(b)(6), lf-gp, sn (b)(6).(b)(6), lf-gp, sn (b)(6).(b)(6), lf-tp, sn (b)(6).(b)(6), lf-gp, sn (b)(6).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Event 2: positive in culture test on the lf-series model device related to md-493.Based on the results of the investigation, the possibility of insufficient reprocessing on lf-gp: (b)(6)/ lf-tp: sn2140231 could not be denied due to final rinsing water of reprocessor (rdg-e).Although ifu of aer (rdg-e), used at the user facility, instructs to replace water filters every 6 months, the previous maintenance of the aer was performed on jun 13, 2022, about one year ago.Olympus will continue to monitor field performance for this device.